MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX061503CS
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the returned catheter sample was found in used but fully functional condition not indicating stent twisting.Provided image demonstrates two overlapping stents and an hourglass like deformation of one stent close to the overlapping zone which confirms stent twisting.Based on the investigation of the provided information, the investigation is closed as confirmed for stent twisting.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use closely describes holding and handling of the system throughout deployment.In particular the instructions for use state: 'do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment'.The instructions for use further state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿diameter guidewire'.Regarding pta the instructions for use state: 'predilation of the lesion should be performed using standard techniques' and 'post stent expansion with a pta catheter is recommended'.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery stenosis, the stent allegedly twisted.It was further reported that the pta balloon was used to untwist the balloon.However, once the balloon was deflated, the stent allegedly got twisted again.Reportedly, the twisted stent was removed and the procedure was not continued.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2026).H11: d2b (nip; fge).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly twisted.It was further reported that the pta balloon was used to untwist the balloon.However, once the balloon was deflated the stent allegedly got twisted again.Reportedly, the twisted stent was removed and the procedure was not continued.There was no reported patient injury.

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20215274
Report Number9681442-2024-00301
Device Sequence Number7745690
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)260105(10)ANJN0858
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Catalogue NumberEX061503CS
Device Lot NumberANJN0858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown